Sign in to follow this  
Followers 0
Trepanist

L-Theanine vs. Benzos, A good alternative?

6 posts in this topic

Hi all. I am currently taking 1.5 mg Klonopin and 20 mg Lexapro daily for OCD.

Both meds work really well. Although 'Special K' has lost it's efficacy after I inadvisedly attempted to taper last year. i couldn't handle the withdrawal symptoms and resumed at a higher dose.

Now I really want to get off of K because I am concerned about long term affects, and my memory is now being afffected by the higher dose. But things go 'real bad' for me when I don't have a a potent benzo in my system.

Up until now I had the view that even if K shortend my life, that the peace it brings makes it worth it. Now I am not so sure.

Anyway, I am considering a much slower taper this time using the Ashton method. And I am pinning my sanity on the use of L-Theanine, an amino acid that calms me as well. The only problem there is that I have to take it every hour to maintain the effects. A thin tightrope to walk every day. Also, when I'm off K, it may not compensate enough.

So.....I am wondering what other's experience is with L-Theanin eis. For those with sever OCD or anxiety, does it work well as a benzo substitute for you?

Thanks.

Share this post


Link to post
Share on other sites

In my opinion, I think it would be better to stay on what is working, I don't see how it could shorten your life. If your dead set on changing meds maybe try Ativan at 2mg or so and see if you can get by with less side effects.

BTW special K is a name used for ketamine as a street drug, you threw me off for a moment there :P

Share this post


Link to post
Share on other sites

I can't imagine that overloading your body with an amino acid is good while klonopin is bad. I have never read that benzos shorten your life span so if I were you, I wouldn't worry about that. I have never tried L-Theanine so I can't speak to its efficacy, but I would suspect that if it is so efficacious we would have heard about it all over the news.

Share this post


Link to post
Share on other sites

If you are going to use L-Theanine (which I do not advise), please call your pdoc before starting it, and see if it is okay. Supplements can screw up psychiatric medication.

Share this post


Link to post
Share on other sites

I have used it. Have a whole bottle of it with Suntheanine a trademark. Theanine is a derivitive of green tea and there is considerable research indicating efficacy do a pubmed search and you will see quite a good bit of research supporting it; however my personal experience with it is that it cannot hold a candle to a benzo-any benzo for serious anxiety. That said it does have some distinct calming effect and I think for someone seriously trying a withdrawel schedule it might not be a bad idea to discuss it with your doctor because it does seem to me to ease the negative effects. I am currently trying to ease off Klonpin 3 x .5 mg a day to a PRN status

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0

  • Similar Content

    • Onset of Symptoms in Childhood?
      By WinterTidings
      So, today me and my psych were going over some childhood stuff, and my OCD came up. I started compulsively checking things when I was somewhere between 6-8.. Taps, locks, etc, and became terrified of germs from about the same age. She mentioned that it's very unusual for people to manifest the kinds of symptoms I had at such an early age, and that it backed up both of our suspicions that my homelife was one that encouraged a lot of fear and unsafe-feelings from a young age.
      I didn't realise that it was unusual for kids to have those kinds of symptoms that early. Has anyone else here had this kind of experience?
      Whisper
    • Face rash on clonazepam (klonopin)
      By freewolfe13
      Hi all—
      I started taking clonazepam for sleep and anxiety on Thursday evening. Today is Sunday.
      My current dosage is 1mg at bedtime. I am also on mirtazapine, 30mg at bedtime, for depression.
      On Friday I woke up feeling refreshed, as though I was alive again, after a full night of sleep. That same day I noticed what looked like a bug bug bite on my right cheek which I dismissed as such. On Saturday I had another bug bite under my right eye, again I brushed it off as a bug bite. But today I woke up with the same bites, this time a lot more red, tender, and itchy than the previous days.
      The right side of my face shows a clear rash starting over my eyebrow through the right side of my nose and finally descending to my right cheek with a splotch under my right eye. 
      I don't feel any worse, nor have I had any changes in vision or anything else that warrants immediate attention.
      I've notified my doctor and I will be hearing back from him on Monday.
      Should I be worried? Has anyone else had a similar experience? I don't want to stop taking it because I don't want to stop sleeping again.
      I wonder if the rash will disappear as my body gets used to the medication.
      Any feedback is appreciated!
    • Prozac stopped working due to a panic attack/trip, now I'm trying Paxil
      By chartzz
      About two years ago I got extremely high with my friends, and tripped out, and had a huge panic attack (about level 8) long story short I was not the same after this happened, and ended up in the hospital because I thought I was physcotic. As it turned out I was diagnosed with ocd. I started off on Zoloft, it did nothing for me, it turns out my body was not reacting to the medicine, due to my genotypes (my therapist did a cheek swab test to see what medications could work). I then started on Prozac and about 2 months in I finally started feeling better again, although sleepy and lethargic all the time, my mind was quiet and I was content. Fast forward a year and a half, I'm smoking weed almost everyday with my friends until one day (about 5 weeks ago) I had a major panic attack/ trip again,(level 10) and the nightmare started all over again, my Prozac had been completely obliterated. My doc upped my mess to 50mg, and I had a few booster sessions in cbt but it was not working. My doc switched me to paxil about 3 and 1/2 weeks ago, and so far I haven't noticed much change. I'm just confused at why my Prozac would just stop, after working so well for over a year. I hope these new mess (Paxil) work, I'm just really mentally exhausted and want to escape my head. 
    • Klonapin Withdrawl Help
      By Rob_9
      So, I decided to make an account because I wanted to get some ideas about what I can do to stop some of the pain of Klonapon withdrawl. I am not a substance abuser and I was perscribed clonazepam since I was 12, right now I am on a .25mg taper I take once at night which has been a little over a month now, and I started at .5mg for about 10 months , I was on a higher dosage prier to that taking 10 mg for the rest of my earlier young life  taking it. I am 22 now, and most of the symptoms now seem to be under control except throughout the day I still feel a rapid heart beat, though my bpm is 62 and my blood pressure is normal, I got blood tests done and an ekg, everything seemed fine there, so I was wondering if there are any non narcotic suppliments that do not interfer with the withdrawl recovery process, and things I can do to keep my head on straight about my issues+ things that help anxiety, I would also like to know how long I should be expecting to feel palputations? Thank you =)

    • clonozapam
      By Queenie
      Wow Clonozapam has really done wonders for my OCD